Georgia, 2007

Hail in Georgia, April 11, 2007

April 11, 2007 · NWS CHS · 1 event in 1 county or zone

Weak surface low pressure over central Georgia in combination with sea breeze allowed for an isolated severe thunderstorm to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Weak surface low pressure over central Georgia in combination with sea breeze allowed for an isolated severe thunderstorm to develop.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 11, 8:14 PM EST, 16 minutes earlier.

Area forecast discussion, Apr 11, 8:14 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT WED APR 11 2007

.SHORT TERM /OVERNIGHT/...
WEAK SFC LOW HAD BEEN PERSISTENT OVER CENTRAL GEORGIA SINCE MID AFTN
AND RECENTLY ISOLATED CONVECTION HAS BEEN PULSING UP AS SEA BREEZE
BOUNDARY HAS BISECTED CELLS BTWN VIDALIA AND AUGUSTA. LOW CLOUDS AND
FOG WITH THE WEDGE FRONT HAVE MOVED N OF OUR SOUTH CAROLINA ZONES
EARLIER THIS EVENING LEAVING OUR ENTIRE FA IN THE WARM SECTOR. SFC
BASED INSTABILITY WILL WEAKEN FURTHER OVERNIGHT BUT ISOLATED STORMS
MAY BE LOCALLY STRONG/SVR AS THEY PASS OVER SE GEORGIA AND SRN
GEORGIA. AT THIS POINT WE THINK RNFL COVERAGE WILL BE FAIRLY
SPARSE...SO WE WILL KEEP POPS ON THE LOW SIDE WITH A MORE OPTIMISTIC
SKY COVER.

&&

.AVIATION /20Z-18Z/...
VFR CONDITIONS ARE EXPECTED THROUGH THE ENTIRE TAF PERIOD FOR BOTH
CHS AND SAV TERMINALS. MAIN CONCERN FOR BOTH TERMINALS IS WIND SHEAR
TONIGHT STARTING AT 6Z WITH 30KT AT 2K FT. EXPECT MOST CLOUDS TO
DISSIPATE THIS EVENING SINCE THEY WERE DIURNAL IN NATURE. SOME
CLOUDS HOWEVER...MAY DEVELOP OVER BOTH TERMS AROUND 6Z TONIGHT DUE
TO UPSTREAM CONVECTION CURRENTLY SEEN ON RADAR. MAIN ISSUE FOR
TOMORROW IS DEVELOPING WIND GUSTS AT BOTH TERMS AS LOW LVL WINDS
REMAIN STRONG AND CLEAR SKIES WILL AID IN MIXING HIGH SPEED WINDS
DOWN TO THE SFC. WINDS SHOULD BE WEST TOMORROW AROUND 12 KNOTS
GUSTING UP TO 25 KTS BY 18Z.

&&

.MARINE...
WE WILL RAISE A MARGINAL SCA FOR OUR OUTER GEORGIA WATERS OVERNIGHT
TO MATCH THE SCA IN AMZ350 IN S CAROLINA. OVERALL OUR TRENDS FOR
WIND DIRS AND SPEEDS LOOK GOOD. WE BUMPED UP SEAS FURTHER OFF THE
COAST THRU 08Z.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...RED FLAG WARNING FROM 10 AM TO 9 PM EDT THURSDAY FOR GAZ087-
     088-099>101-114>119-137>141.
SC...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR SCZ040-042>045-047>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR AMZ374-350.

&&
Hazardous weather outlook, Apr 11, 3:16 PM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT WED APR 11 2007

SCZ045-121100-
BERKELEY-
416 PM EDT WED APR 11 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR LOW HUMIDITY AND STRONG WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.
.STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE ACROSS
THE AREA THIS EVENING AHEAD OF A COLD FRONT. AN ISOLATED STRONG
THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.LAKE WINDS...WINDS OVER LAKE MOULTRIE MAY APPROACH LAKE WIND
ADVISORY CRITERIA THURSDAY AFTERNOON. A LAKE WIND ADVISORY MAY
EVENTUALLY BE NEEDED. REFER TO THE RECREATIONAL FORECAST FOR MORE
INFORMATION.

.FIRE WEATHER...HUMIDITIES WILL LIKELY REACH CRITICAL THRESHOLDS
FRIDAY AFTERNOON. REFER TO THE LATEST FIRE WEATHER PLANNING
FORECAST FOR ADDITIONAL INFORMATION.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-121100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
416 PM EDT WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM EDT THURSDAY
FOR LOW HUMIDITY AND GUSTY WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.
.STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE ACROSS
THE AREA THIS EVENING AHEAD OF A COLD FRONT. AN ISOLATED STRONG
THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.FIRE WEATHER...HUMIDITIES WILL LIKELY REACH CRITICAL THRESHOLDS
FRIDAY AFTERNOON. REFER TO THE LATEST FIRE WEATHER PLANNING
FORECAST FOR ADDITIONAL INFORMATION.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ040-042>044-047>051-121100-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
416 PM EDT WED APR 11 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR LOW HUMIDITY AND STRONG WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.
.STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE ACROSS
THE AREA THIS EVENING AHEAD OF A COLD FRONT. AN ISOLATED STRONG
THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.FIRE WEATHER...HUMIDITIES WILL LIKELY REACH CRITICAL THRESHOLDS
FRIDAY AFTERNOON. REFER TO THE LATEST FIRE WEATHER PLANNING
FORECAST FOR ADDITIONAL INFORMATION.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-121100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
416 PM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.MARINE...GALE FORCE WINDS ARE POSSIBLE SATURDAY NIGHT AND
SUNDAY...ESPECIALLY OVER THE WATERS FROM 20 TO 60 NM OUT FROM
SAVANNAH TO ALTAMAHA SOUND AS A STRONG COLD FRONT MOVES ACROSS THE
AREA. REFER TO THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 11, 5:33 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT WED APR 11 2007

GAZ137-138-112300-
INLAND LIBERTY-LONG-
633 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY
THROUGH 700 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR
LUDOWICI...MOVING NORTHEAST AT 40 MPH.

AREAS IN AND AROUND ALLENHURST...FLEMINGTON...FORT STEWART...
HINESVILLE...LUDOWICI...MCINTOSH...MIDWAY AND WALTHOURVILLE WILL BE
IMPACTED THROUGH 700 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 11, 7:23 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT WED APR 11 2007

GAZ114-120100-
TATTNALL-
823 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 900 PM
EDT...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR TISON...OR ABOUT 12
MILES SOUTHEAST OF REIDSVILLE...MOVING NORTHEAST AT 35 MPH.

AREAS IN AND AROUND GLENNVILLE...MENDES AND MIDWAY WILL BE IMPACTED
THROUGH 900 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 11, 8:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EDT WED APR 11 2007

GAZ099-120200-
CANDLER-
912 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 1000 PM
EDT...

AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR CANOE...OR ABOUT
7 MILES WEST OF METTER...MOVING EAST AT 30 MPH.

AREAS IN AND AROUND METTER AND PULASKI WILL BE IMPACTED THROUGH 1000
PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 100 km away, was scanning. The volume nearest the first event began at 01:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Candler

When
April 11, 8:30 PM EST
Where
Candler County, 0.58 mi E of Metter
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.400, -82.060

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27972.